MAUDE Adverse Event Report: PERFUSION SYSTEMS CARDIOBLATE LP ABLATION BIPOLAR DEVICE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

PERFUSION SYSTEMS CARDIOBLATE LP ABLATION BIPOLAR DEVICE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 60841
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Extubate (2402); Respiratory Failure (2484)
Date of Event 10/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient had a concomitant surgical procedure of aortic valve replacement, mitral valve replacement through sternotomy.During the same procedure (b)(6) 2019) a cryoflex probe powered by a cryoconsole, and a cardioblate lp clamp powered by a cardioblate generator were used.The left atrial appendage was successfully amputated/excised and sutured closed.Left pulmonary vein (pv) and right pulmonary vein (pv) conduction block was not achieved due to patient being in atrial fibrillation.On the day after the procedure (b)(6) 2019) the patient needed reintubation which was treated with concomitant/additional medication and prolonged hospitalization.The patient recovered (b)(6) 2019).The adverse event was deemed by the site as causally related to the concomitant procedure and unlikely related to the study devices and the study procedure.This is much more likely to be related to the double valve procedure.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient had a concomitant surgical procedure of aortic valve replacement and mitral valve replacement through sternotomy.During the same procedure ((b)(6) 2019) a cryoflex probe powered by a cryoconsole, and a cardioblate lp clamp powered by a cardioblate generator were used.The left atrial appendage was successfully amputated/excised and sutured closed.Left pulmonary vein (pv) and right pulmonary vein (pv) conduction block was not achieved due to patient being in atrial fibrillation.On the day after the procedure ((b)(6) 2019) the patient experienced acute respiratory failure which necessitated re-intubation and treatment with concomitant/additional medication and prolonged hospitalization.The patient recovered ((b)(6) 2019).The adverse event was deemed by the site as causally related to the concomitant procedure and unlikely related to the study devices and the study procedure.This is much more likely to be related to the double valve procedure.

Brand Name
CARDIOBLATE LP ABLATION BIPOLAR DEVICE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
MDR Report Key9769183
Report Number2184009-2020-00012
Device Sequence Number2574611
Product Code GEI
UDI-Device Identifier00885074359618
UDI-Public00885074359618
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K093203
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/23/2022
Device Model Number60841
Device Catalogue Number60841
Device Lot NumberX483
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/03/2020
Supplement Date Received by Manufacturer08/25/2020
Initial Report FDA Received Date02/28/2020
Supplement Report FDA Received Date09/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR